EconPapers    
Economics at your fingertips  
 

A new test of independence for bivariate observations

D. Bagkavos and P.N. Patil

Journal of Multivariate Analysis, 2017, vol. 160, issue C, 117-133

Abstract: This research contributes a new methodological advance on bivariate independence hypothesis testing. It is based on the property that under independence, every quantile of Y given X=x is constant. Apart from the asymptotic distributions of the test statistic under the null and alternative hypotheses, this work establishes their first order Edgeworth expansion. This is used to construct a bandwidth selection rule, designed to maximize power while the size is controlled by a given significance level. Finally, numerical evidence is given on the test’s benefits against standard independence tests, frequently encountered in the literature.

Keywords: Independence; Hypothesis test; Power; Quantiles (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X17303688
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:160:y:2017:i:c:p:117-133

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2017.06.004

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-05-02
Handle: RePEc:eee:jmvana:v:160:y:2017:i:c:p:117-133